Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 25, 2011, 2:10 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2011, 2:10 PM MDT (20:10 UTC)
- Expired
- Apr 25, 2011, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
419 WWUS75 KPIH 252010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT MON APR 25 2011 ...WINDY CONDITIONS EXPECTED THROUGH TUESDAY EVENING... IDZ020-260300- /O.NEW.KPIH.WI.Y.0018.110425T2010Z-110426T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 210 PM MDT MON APR 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE STRONGEST WINDS CAN BE EXPECTED IN THE ARCO DESERT WEST OF INTERSTATE 15. * TIMING: THROUGH THIS EVENING. * LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS: HIGH PROFILE VEHICLES TRAVELING EAST WEST THROUGH THE ARCO DESERT SHOULD BE WARY OF THE POTENTIAL FOR VERY STRONG AND SUDDEN CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-260300- /O.EXT.KPIH.LW.Y.0002.000000T0000Z-110426T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 210 PM MDT MON APR 25 2011 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST WIND 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING...THE STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...WIND OF THIS SPEED CAN CAPSIZE SMALL BOATS IF CAUTION IS NOT EXERCISED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
150 WWUS75 KPIH 260308 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 908 PM MDT MON APR 25 2011 IDZ020-260415- /O.EXP.KPIH.WI.Y.0018.000000T0000Z-110426T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 908 PM MDT MON APR 25 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ IDZ021-260415- /O.EXP.KPIH.LW.Y.0002.000000T0000Z-110426T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 908 PM MDT MON APR 25 2011 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:05 PM MDT, 5 minutes earlier.
Area forecast discussion, Apr 25, 2:05 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT MON APR 25 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. STRONG UPPER JET PUNCHING THROUGH PACNW STATES PER WV IMAGERY. RADAR INDICATES BROAD AREA OF CONVECTION SPREADING ACROSS EASTERN IDAHO WITH A FEW LIGHTNING STRIKE MAINLY IN THE SOUTHWEST CORNER OF THE FORECAST AREA. HAVE ADDED SLIGHT CHANCE THUNDER FOR THE EVENING ACROSS THE ENTIRE AREA GIVEN THE STRENGTH OF THE JET EVEN THOUGH CONVETIVE INDICIES REMAIN MARGINAL. WINDS IN THE UPPER VALLEY HAVE STRENGTHENED CONSIDERABLY THIS AFTERNOON AND WILL INCLUDE A WIND ADVISORY UNTIL 9PM FOR THE UPPER SNAKE PLAIN. WINDS NOT AS IMPRESSIVE FOR SOUTH END OF THE VALLEY SO WILL KEEP LAKE WIND ADVISORY IN PLACE FOR THE LOWER SNAKE. CONVECTIVE GUSTS COULD BE FAIRLY STRONG. WINDS WILL REMAIN STRONG OVERNIGHT THOUGH LIKELY JUST BELOW ADVISORY CRITERIA...THEN STRENGTHEN AGAIN AFTER SUNRISE ON TUESDAY. HAVE PUSHED WINDS TOWARD HIGH NAM GUIDANCE BUT KEPT JUST BELOW ADVISORY CRITERIA FOR TUESDAY...WOULD LIKE TO LET CURRENT HEADLINES EXPIRE BEFORE PUSHING THE NEXT ADVISORY OUT. DO NOT BELIEVE ENOUGH QPF PRESENT TO PRODUCE ADVISORY SNOWS SO HAVE LEFT HEADLINES OUT FOR THE HIGHER ELEVATIONS. CURRENT SNOW TOTALS ROUGHLY 2-4 INCHES ABOVE 6500 FT THROUGH TUESDAY EVEN AS PRECIP FOCUS MOVES TO AND THEN LINGERS OVER THE EASTERN HIGHLANDS. MOST PRECIP TAPERS OFF TUESDAY NIGHT FOR RIDGE CONDITIONS WEDNESDAY AND WEDNESDAY NIGHT. .LONG TERM...THURSDAY THROUGH NEXT MONDAY. EXPECTING FOCUS OF LONG-TERM TO BE ON FRONTAL PASSAGE THURSDAY NIGHT INTO FRIDAY. ECMWF/GFS ARE IN GENERAL AGREEMENT ON THE TIMING OF THIS FEATURE. AS A RESULT...HAVE INCREASED POPS FOR FRIDAY. TRENDING TOWARDS A DRIER FORECAST FOR FRIDAY AFTERNOON WITH MODELS SEEMING TO HANG ON TO QPF PERHAPS A BIT TOO LONG AFTER THE SHORTWAVE PASSES. MODEL DIFFERENCES ARISE OVER THE WEEKEND AS THE ECMWF DEVELOPS A MORE AMPLIFIED PATTERN DOWNSTREAM WITH A SHARPER LONGWAVE TROUGH ACROSS THE DESERT SOUTHWEST. GIVEN THE UNCERTAINTY...HAVE MADE ONLY FEW CHANGES TO THE EXTENDED FORECAST. HINSBERGER && .AVIATION...SHOWERS ARE EXPECTED TO SPREAD ACROSS TO THE TERMINALS TODAY. CURRENT RADAR IMAGERY SHOWING SOME STRONGER CONVECTIVE ELEMENTS DEVELOPING NEAR BOISE. LIFTED INDEX PROGS SHOW INSTABILITY INCREASING OVER THE SNAKE PLAIN AND SOUTHERN HIGHLANDS...PROMPTING A CB MENTION IN TERMINALS. WRF PROGS SHOW CONVECTION ENHANCING ACROSS SOUTHERN IDAHO THIS AFTERNOON AS IT MOVES INTO THE AREA OF INSTABILITY. TERMINALS MAY SEE PERIODS OF MVFR CEILINGS...ESPECIALLY IN AREAS OF HEAVIER SHOWERS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020. &&
Hazardous weather outlook, Apr 25, 4:49 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 449 AM MDT MON APR 25 2011 IDZ017>025-031-032-261300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 449 AM MDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR IN POWER AND BANNOCK COUNTY. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. WIND WILL WEAKEN SOME EARLY THIS EVENING...THEN WIND WILL INCREASE STRONGLY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. VERY WINDY CONDITIONS WILL CONTINUE INTO TUESDAY AFTERNOON OR EARLY EVENING. RAIN AND HIGH ELEVATION SNOW ARE EXPECTED TUESDAY...WITH MORE COMING ON THURSDAY NIGHT OR FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:46 AM MDT | Lake Wind Advisory | PIH | 17 hr | |
| Apr 25, 3:53 PM MDT | Special Weather Statement | PIH | Cassia | 37 min |
| Apr 25, 4:57 PM MDT | Special Weather Statement | PIH | Blaine | 48 min |
| Apr 25, 5:10 PM MDT | Special Weather Statement | PIH | Bingham | 50 min |
| Apr 25, 5:54 PM MDT | Special Weather Statement | PIH | Power | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.